Open Access
June, 1966 A Simple Solution for Optimal Chebyshev Regression Extrapolation
Paul G. Hoel
Ann. Math. Statist. 37(3): 720-725 (June, 1966). DOI: 10.1214/aoms/1177699467


A simplified solution is presented for the problem of finding a set of points and corresponding weights that will minimize the variance of the estimated value of a Chebyshev regression function at a point outside the interval of observations. This problem, among others, was solved by Kiefer and Wolfowitz [3] by means of game-theoretic methods. The solution here is based on a simple theorem in [2] and well known properties of Chebyshev systems of functions.


Download Citation

Paul G. Hoel. "A Simple Solution for Optimal Chebyshev Regression Extrapolation." Ann. Math. Statist. 37 (3) 720 - 725, June, 1966.


Published: June, 1966
First available in Project Euclid: 27 April 2007

zbMATH: 0151.23703
MathSciNet: MR195214
Digital Object Identifier: 10.1214/aoms/1177699467

Rights: Copyright © 1966 Institute of Mathematical Statistics

Vol.37 • No. 3 • June, 1966
Back to Top